MAUDE Adverse Event Report: DRAEGER MEDICAL SYSTEMS, INC RESUSCITAIRE RADIANT WARMER

DRAEGER MEDICAL SYSTEMS, INC RESUSCITAIRE RADIANT WARMER
Catalog Number MU20503
Medical Device Problem Code Power Problem (3010)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/10/2024
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported that the resuscitaire had a power failure while the patient was being born.The user reported that heat, oxygen, air, and suction were unable to be used, and that the user could not time for a delayed cord clamping.The patient was observed and was confirmed to be healthy.There was no report that the patient required resuscitation or that the malfunction prevented any necessary treatment being postponed, and there was no report of adverse patient impact or death.
 
Additional Manufacturer Narrative
A complaint was received on 14aug2024 regarding a resuscitaire that alarmed for a ¿power failure,¿ while the device was in use on (b)(6) 2024.The resuscitaire was turned on and set up to be used during a labor, however, while the baby was being born the power failure alarm was activated.Due to this alarm, the device was swapped out with a new one and the newborn baby was clinically assessed while the device exchange took place.There was no report of patient injury, and the patient did not require any resuscitation treatment.The customer had a backup device nearby and ready for use, so there was no delay in patient care.The customer noted that the time to swap the resuscitaire device was minimal and there were no further issues once this new device was put into use.Additional information from the customer was requested regarding the details of the affected resuscitaire.It was confirmed that the device did have a pre-operational checkout performed prior to it being put into use.The customer also provided that their devices go through a pre-operational checkout every morning and prior to being used for a birth.However, the customer was not able to provide the date that the device had last been used.Additionally, the customer confirmed that the power failure alarm was not identified until the device was in clinical use.Following the exchange of the affected resuscitaire, the device was evaluated by the clinical engineers at the customer hospital.Upon visual inspection of the device, it was observed that the iec retaining clip was not securing the plug into the socket of the device and the outer insulation of the main leads was not retained by the cable grip.This observation indicated that the main lead suffered from a severe or repeated jarring action.Following this finding, the device was serviced, and the main leads were replaced with a 10a-3m mounded main lead and the iec clip was tightened.After the repair, the device was tested per the draeger test instruction/service card ipm-l and was found to operate as intended.The resuscitaire was returned to clinical use.No further issues have been reported.The instructions for use, section ¿getting started,¿ ¿operational checkout,¿ in the controller section it states that the resuscitaire must be connected to an ac power source and switched on for at least 8 minutes before the power fail circuitry is activated.This amount of time allows for the capacitor to fully charge and thus activate a power fail alarm should the device meet the criteria that would activate this alarm.The identification of this alarm during a preoperational checkout would alert the user to not put the device into use.The customer was not able to confirm if the device was turned on long enough for this alarm to trigger prior to the device being put into clinical use.Additionally, under the "cleaning and disinfection," section for reprocessing the device the user is instructed to perform a visual inspection to check for any signs of wear/damage prior to putting the device into use.In conclusion, the power fail alarm was found to be related to mechanical damage to the main power lead.A root cause for this damage was not able to be identified with the information made available for this investigation.The replaced main lead and tightened iec-clip resolved the reported alarm.
 
Event or Problem Description

Brand Name
RESUSCITAIRE RADIANT WARMER
Common Device Name
RESUSCITAIRE RADIANT WARMER
Manufacturer (Section D)
DRAEGER MEDICAL SYSTEMS, INC
3135 quarry road
telford PA
Manufacturer (Section G)
DRAEGER MEDICAL SYSTEMS, INC.
3135 quarry road
telford PA 18969
Manufacturer Contact
3135 quarry road
telford, PA 18969
9784828529
MDR Report Key20189631
Report Number2510954-2024-00038
Device Sequence Number7113202
Product Code FMT
UDI-Device Identifier04049098000215
UDI-Public(01)04049098000215(11)191128(93)MU20503-55
Combination Product (Y/N)N
PMA/510(K) Number
K120642
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberMU20503
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Event Location Hospital
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/14/2024
Supplement Date Received by Manufacturer08/14/2024
Initial Report FDA Received Date09/11/2024
Supplement Report FDA Received Date11/05/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/23/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown